Facebook Pixel
EmpowHER Guest

Can drug abuse, eating disorders, and mental health issues be connected to hormone deficiencies?

By Anonymous September 7, 2011 - 11:49pm
Rate This

Im only 21. I've been through rehab for drug addiction and eating disorders as a teen more times than I have fingers and toes. Been to more psych wards than any kid should atempted suicide so many times i lost count. Ive been on medication since I was in preschool. Diagnosed with everything from autism to bipolar. Mental illness runs on both sides of my family. Tried every medication on the market. nothing helped me. I felt helpless and alone. No doctor could really figure out exactly what was wrong with me. I come from a VERY loving home young but amazing parents. participated in every sport imaginable. I hated all of them of course but my parents gave me an extremely normal childhood. Having said all this, I started depo Vera injections every three months about nine months ago. I have never felt so normal in all 21 years alive. I notice a DRASTIC change in the person before and after the shots. All the pills stopped. All the drugs stopped. All the risky behaviors stopped. All the suicidal thoughts stopped. All the sadness stopped. All the anxiety stopped. All the nightmares stopped. I can honestly say I am happy to be alive. And lucky I got my life back. I have a stable job and am working hard to get back in school. I'm back on track. So again I ask could the hormones in the depo Vera shot be my cure to a hormone deficiency?

Add a Comment1 Comments

Hi Anon,

I'm so sorry to hear about your sadness and the loss of desire to live for your first 21 years of life... but I am so glad to hear that a simple progesterone injection has changed your life. It actually sounds like you were possibly misdiagnosed early on. It is possible to have Symptoms of progesterone deficiency-- were your hormone levels ever tested?

Here are some symptoms that someone with Progesterone deficiency may experience:
Mood swings
Pain and inflammation (aching joints, back)
Increasing HDL cholesterol
Excessive menstruation
Weight gain or inability to lose weight.
Fibrocystic disease of the breast
Breast tenderness
Migraine headaches

So glad you're feeling better than ever-- wish you the very best!


September 8, 2011 - 8:53am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.